Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 64, NWS Wilmington, NC

June 12, 2011Dillon County, Horry County, Marion County, South Carolina; Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 12, 2011, 9:19 PM EDT for Dillon County, Horry County, Marion County, South Carolina; Robeson County, North Carolina. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2011, 9:19 PM EDT (01:19 UTC)
Expired
Jun 12, 2011, 10:15 PM EDT
In force
56 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Robeson County, NC, Dillon County, SC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 84 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 9:26 PM EDTTSTM WND DMGPembroke, NCTREES DOWN
Jun 12, 9:45 PM EDTTSTM WND DMG6 E Dillon, SCTREES DOWN ON GADDYS MILL ROAD
Jun 12, 9:46 PM EDTTSTM WND DMG6 E Dillon, SCTREES DOWN ON ARNETTE ROAD
Jun 12, 9:56 PM EDTTSTM WND DMGFairmont, NCTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WUUS52 KILM 130119
SVRILM
NCC155-SCC033-051-067-130215-
/O.NEW.KILM.SV.W.0064.110613T0119Z-110613T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
919 PM EDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
  DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 1015 PM EDT

* AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR RAEMON...OR 10 MILES 
SOUTH   OF LAURINBURG...AND MOVING EAST...SOUTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   LITTLE ROCK...
   DILLON...
   RAEMON...
   HAMER...
   ALMA...
   ROWLAND...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3448 7890 3445 7893 3444 7896 3440 7897
      3438 7901 3436 7900 3435 7903 3432 7903
      3431 7907 3429 7906 3414 7918 3437 7957
      3453 7951 3462 7945 3463 7946 3472 7938
      3477 7932
TIME...MOT...LOC 0119Z 269DEG 13KT 3463 7942

$$

15
4 follow-up statements
091 
WWUS52 KILM 130136
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
936 PM EDT SUN JUN 12 2011

SCC051-130144-
/O.CAN.KILM.SV.W.0064.000000T0000Z-110613T0215Z/
HORRY SC-
936 PM EDT SUN JUN 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HORRY COUNTY IS 
CANCELED...

LAT...LON 3448 7890 3445 7893 3444 7896 3440 7897
      3438 7901 3436 7900 3435 7903 3432 7903
      3431 7907 3418 7919 3437 7957 3452 7951
      3462 7945 3463 7946 3477 7932
TIME...MOT...LOC 0134Z 269DEG 13KT 3463 7935

$$

NCC155-SCC033-067-130215-
/O.CON.KILM.SV.W.0064.000000T0000Z-110613T0215Z/
ROBESON NC-DILLON SC-MARION SC-
936 PM EDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHEASTERN MARION...DILLON AND SOUTHERN ROBESON COUNTIES...

AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE EXTENDED FROM 
WEST OF LUMBERTON TO RAEMON...PURVIS...TO JUST NORTH OF DILLON... 
MOVING EAST AT 15 MPH.

WIND GUSTS OF 40 TO 60 MPH MAY OCCUR IN ADVANCE OF THE THUNDERSTORMS 
THEMSELVES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
FLOYDALE...HAMER...SOUTH OF THE BORDER...ROWLAND... 
PURVIS...PEMBROKE...RAYNHAM...PROCTORVILLE...ORRUM...
MARIETTA...FAIRMONT...AND NICHOLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
WADESBORO IN ANSON COUNTY NORTH CAROLINA APPROXIMATELY ONE HOUR AGO. 

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3448 7890 3445 7893 3444 7896 3440 7897
      3438 7901 3436 7900 3435 7903 3432 7903
      3431 7907 3418 7919 3437 7957 3452 7951
      3462 7945 3463 7946 3477 7932
TIME...MOT...LOC 0134Z 269DEG 13KT 3463 7935

$$

TRA
936 
WWUS52 KILM 130148
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
948 PM EDT SUN JUN 12 2011

NCC155-SCC033-067-130215-
/O.CON.KILM.SV.W.0064.000000T0000Z-110613T0215Z/
ROBESON NC-DILLON SC-MARION SC-
948 PM EDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHEASTERN MARION...DILLON AND SOUTHERN ROBESON COUNTIES...

AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED FROM 
JUST OUTSIDE OF LUMBERTON EXTENDING SOUTHWEST ALONG INTERSTATE 95 
THROUGH MCDONALD...ROWLAND...SOUTH OF THE BORDER...AND 
DILLON...MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PURVIS...KEMPER...PEMBROKE...RAYNHAM...MCDONALD...PROCTORVILLE... 
ORRUM...MARIETTA...FAIRMONT AND NICHOLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
WADESBORO IN ANSON COUNTY A LITTLE OVER AN HOUR AGO. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3448 7890 3445 7893 3444 7896 3440 7897
      3438 7901 3436 7900 3435 7903 3432 7903
      3431 7907 3418 7919 3437 7957 3452 7951
      3462 7945 3463 7946 3477 7932
TIME...MOT...LOC 0147Z 269DEG 13KT 3463 7929

$$

TRA
564 
WWUS52 KILM 130202
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1002 PM EDT SUN JUN 12 2011

NCC155-SCC033-067-130215-
/O.CON.KILM.SV.W.0064.000000T0000Z-110613T0215Z/
ROBESON NC-DILLON SC-MARION SC-
1002 PM EDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHEASTERN MARION...DILLON AND SOUTHERN ROBESON COUNTIES...

AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM JUST SOUTH OF LUMBERTON THROUGH DILLON TO LATTA... 
MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLOYDALE...
PROCTORVILLE...ZION...KEMPER...BARNESVILLE...SMITHBORO...FORK...
ORRUM...MARIETTA...NICHOLS AND LAKE VIEW.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3448 7890 3445 7893 3444 7896 3440 7897
      3438 7901 3436 7900 3435 7903 3432 7903
      3431 7907 3418 7919 3437 7957 3467 7918
TIME...MOT...LOC 0202Z 291DEG 23KT 3456 7905 3431 7940

$$

TRA
703 
WWUS52 KILM 130211
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1011 PM EDT SUN JUN 12 2011

NCC155-SCC033-067-130221-
/O.EXP.KILM.SV.W.0064.000000T0000Z-110613T0215Z/
ROBESON NC-DILLON SC-MARION SC-
1011 PM EDT SUN JUN 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION...DILLON
AND SOUTHERN ROBESON COUNTIES WILL EXPIRE AT 1015 PM EDT...

AT 1009 PM EDT...STRONG THUNDERSTORMS CONTINUE TO PUSH SOUTHEAST 
ACROSS ROBESON...DILLON AND MARION COUNTIES. THE STORMS HAVE 
WEAKENED BELOW SEVERE LIMITS...HOWEVER 30 TO 40 MPH WIND GUSTS AND 
OCCASIONAL LIGHTNING REMAIN POSSIBLE FOR THE NEXT HOUR OR SO.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3448 7890 3445 7893 3444 7896 3440 7897
      3438 7901 3436 7900 3435 7903 3432 7903
      3431 7907 3418 7919 3437 7957 3467 7918
TIME...MOT...LOC 0211Z 291DEG 23KT 3454 7898 3429 7933

$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:43 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 12, 7:43 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
743 PM EDT SUN JUN 12 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE INTO THE AREA TONIGHT INTO EARLY
MONDAY...BRINGING A CHANCE OF SHOWERS OR A THUNDERSTORM. HIGH
PRESSURE WILL BUILD FROM THE NORTH THROUGH MID WEEK. INCREASING
SOUTHERLY WINDS CAN BE EXPECTED LATE IN THE WEEK...AS A RELATIVELY
STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE MISSISSIPPI AND OHIO
VALLEYS. A WARM FRONT ON THURSDAY WILL BRING A CHANCE OF RAIN.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 730 PM SUNDAY...ALL EYES ARE FOCUSED ON A BROKEN SQUALL LINE
ACROSS CENTRAL NORTH CAROLINA WHICH IS ACCELERATING SOUTHEAST TOWARD
I-95 INCLUDING LUMBERTON...DILLON AND DARLINGTON. MESOSCALE ANALYSIS
SHOWS PLENTY OF INSTABILITY REMAINING AHEAD OF THE STORMS FOR THE
NEXT 2 HOURS (1000+ J/KG CAPE) WITH LITTLE CONVECTIVE INHIBITION AT
THE TOP OF THE SURFACE-BASED MIXED LAYER. WE HAVE RAISED POPS TO
60-80 PERCENT WEST OF I-95 FOR THE AFOREMENTIONED AREAS...AND HAVE
INCLUDED THE 'GUSTY WINDS' MODIFIER ON THUNDERSTORMS IN THE FORECAST
WEATHER GRIDS. THE STORMS HAVE FORMED A LARGE COLD POOL WHICH IS
HELPING TO PUSH THE STORMS AT A RAPID CLIP...AND SOME 30-40 MPH
WINDS ARE QUITE LIKELY AT THE ONSET OF PRECIPITATION.

AS THE STORMS CROSS THE SEABREEZE BOUNDARY (WHICH SHOULD BE ALONG OR
JUST WEST OF THE I-95 CORRIDOR AT 9-10 PM) THERE MAY BE A BRIEF
SURGE UPWARDS IN CONVECTIVE INTENSITY DUE TO THE INCREASED SURFACE
CONVERGENCE AND RICHER BOUNDARY LAYER MOISTURE. HOWEVER ATMOSPHERIC
CONDITIONS EAST OF THE SEABREEZE SHOULD BE THERMALLY CAPPED TO DEEP
CONVECTION...MEANING THE STORMS SHOULD  WEAKEN AS THEY APPROACH THE
COAST. OUR FORECAST POPS RAMP DOWNWARD EAST OF I-95...TO 50 PERCENT
IN MARION...WHITEVILLE AND ELIZABETHTOWN...30 PERCENT IN
KINGSTREE...CONWAY...MYRTLE BEACH...AND ONLY 20 PERCENT FROM
GEORGETOWN TO SOUTHPORT...WILMINGTON AND SURF CITY. THE 20Z RUN OF
THE RAPID UPDATE HRRR MODEL APPEARS TO HAVE INITIALIZED QUITE WELL
AND IS THE BASIS FOR OUR UPDATE THIS EVENING.

NO SIGNIFICANT CHANGES TO LOW TEMPERATURES OR WIND FORECASTS FOR THE
OVERNIGHT PERIOD. LOWS SHOULD END UP WITHIN A FEW DEGREES OF 70
AREA-WIDE. WINDS WILL TURN MORE WESTERLY AFTER MIDNIGHT AS THE
TROUGH OR WEAK FRONT PUSHES OFFSHORE AND HIGH PRESSURE OVER THE
SOUTHERN GREAT LAKES BEGINS TO BUILD SOUTH INTO THE AREA.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...DAYBREAK MONDAY A WEAK FRONT SHOULD ROUGHLY
PARALLEL OUR COASTAL ZONES...AND WE WILL RETAIN A SLIGHT CHANCE OF
PRECIPITATION MONDAY MORNING AND FAVORED MORESO ALONG THE NC COAST
WHERE CONVERGENCE IS STRONGEST. FRONT PROGRESSES OFFSHORE THROUGH
MORNING WITH SIGNIFICANT DRY INTRUSION ALOFT ABOVE 10KFT. NO PCPN
PLANNED MONDAY AFTERNOON BUT LOOKING AT RH TIME-HEIGHT PLOTS DIURNAL
CUMULUS LOOKS PRETTY CERTAIN.

SLIGHT COOL AIR ADVECTION MONDAY...WITH A PINNED SEA-BREEZE FRONT
SHOULD BRING MAXIMUMS 86-89 BEACHES TO 92-94 FAR INTERIOR LOCATIONS.
OVERNIGHT LOWS MAY ACTUALLY RUN A DEGREE OR SEVERAL BELOW NORMAL
AND A RELATIVELY COOLER START WILL BE FELT BOTH TUE/WED MORNING.

INTRODUCED SLIGHT CHANCE OF PCPN WEDNESDAY AFTERNOON AND EVENING
WITH DIURNAL HEATING AND AN INCREASE IN COLUMN MOISTURE.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 300 PM SUNDAY...EXTENDED PERIOD CONTINUES TO LOOK UNSETTLED
WITH WEAK DISTURBANCES IN THE UPPER FLOW CREATING RAIN CHANCES
THROUGH THE WEEK. FINALLY BEGINNING TO SEE SOME AGREEMENT WITH THE
GFS NOW TRENDING TOWARDS THE MORE STEADY ECMWF FOR THE FIRST FEW
DAYS...SO PREFER A BLEND THROUGH LATE WEEK WHICH AGREES WITH HPC
ANALYSIS. BEST CHANCE OF RAIN CONTINUES TO BE THURSDAY WITH A WARM
FRONT CROSSING THE REGION. ANOTHER CHANCE EXISTS DURING THE WKND AS
BOUNDARY/LOW PRESSURE HOVERS NEAR THE AREA...BUT CONFIDENCE IS
LOWER. HOWEVER...WEAK VORT IMPULSES IN THE NW FLOW ALOFT COULD SPAWN
SHOWERS ANY DAY. AT THE SAME TIME...THE STILL ONGOING SIGNIFICANT
DROUGHT LOWERS CONFIDENCE IN HEAVY RAIN AS DEPICTED BY GUIDANCE...SO
WILL CONTINUE TO GO ONLY CHANCE POP WITH TONED DOWN QPF. TEMPS WILL
BE NEAR CLIMO EARLY...WARMING THROUGH THE WKND AS UPPER RIDGE ONCE
AGAIN BEGINS TO ASSERT ITSELF OVER THE SOUTHEAST.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 00Z...MODERATE CONFIDENCE IN FORECAST DUE TO PRECIPITATION
ASSOCIATED WITH APPROACHING COLD FRONT.

CURRENT VIS SATELLITE IS SHOWING DIURNAL CU STARTING TO DIE OFF WITH
LOSS OF DAYTIME HEATING. MAIN CONCERN WILL BE THE APPROACHING COLD
FRONT AND THE PRECIP AHEAD OF IT. RADAR IS SHOWING A LINE OF STORMS
UPSTREAM PROGRESSING TOWARDS THE INLAND TERMINALS. PRECIP SHOULD
REACH KLBT/KFLO AROUND 02Z. IFR IS POSSIBLE WITHIN THE HEAVIEST
RAINFALL BUT HAVE ONLY INCLUDED MVFR BECAUSE RESTRICTIONS SHOULD BE
FAIRLY BRIEF AS THE STORMS MOVE THROUGH. THE LINE WILL WEAKEN AS IT
CONTINUES ON TOWARDS THE COASTAL TERMINALS AND THEN ANY REMAINING
PRECIP WILL BE OFFSHORE BY DAYBREAK. FOR THE INLAND
TERMINALS...PRECIP WILL PRECONDITION THE ATMOSPHERE FOR FOG. THERE
WILL BE SOME CLEARING BEHIND FRONT SO THERE COULD BE A WINDOW
SHORTLY BEFORE SUNRISE WITH SOME LIGHT FOG. HOWEVER...SOUNDINGS ARE
SHOWING A STRONG NOCTURNAL LLJ WHICH COULD INHIBIT ANY DEVELOPMENT.
WILL LEAVE MVFR FOR NOW BUT WILL REEVALUATE WITH LATER GUIDANCE.
OTHERWISE...WINDS WILL SHIFT TO THE NORTHWEST AS FRONT MOVES
THROUGH.

AFTER SUNRISE...ANY EXISTING FOG WILL BURN OFF AND VFR WILL PREVAIL.
SEA BREEZE WILL REMAIN FAIRLY CLOSE TO THE COAST WITH WINDS
REMAINING GENERALLY NORTHERLY THROUGHOUT THE DAY. EXPECT DIURNALLY
DRIVEN CU TO DEVELOP ONCE AGAIN.

EXTENDED OUTLOOK...LOW CONFIDENCE IN ISOLATED STORMS EACH AFTERNOON.
BETTER CHANCES LOOK TO BE WEDNESDAY INTO THURSDAY.

&&

.MARINE...

NEAR TERM /THROUGH TONIGHT/...
AS OF 730 PM SUNDAY...SEABREEZE-ENHANCED WINDS ARE GUSTING AS HIGH
AS 18 KNOTS NEAR MYRTLE BEACH AND 20 KNOTS FROM FIGURE EIGHT ISLAND
TO TOPSAIL ISLAND. FARTHER OFFSHORE WIND SPEEDS ARE ABOUT HALF THAT
VALUE AT THE FRYING PAN SHOALS BUOY. AS THE SEABREEZE DIES AWAY THIS
EVENING THE LIGHT SOUTHWESTERLY SYNOPTIC FLOW WILL TURN WESTERLY
AFTER MIDNIGHT AS A TROUGH OR WEAK FRONT PUSHES THROUGH THE WATERS.
THERE COULD BE ISOLATED THUNDERSTORMS ACCOMPANYING THE WIND SHIFT.
LATEST SHORT-RANGE MESOSCALE MODELS INDICATE THE BEST CHANCE OF
STORMS MAKING IT OUT INTO THE COASTAL WATERS COULD BE ALONG THE
GRAND STRAND SHORTLY AROUND OR SHORTLY AFTER MIDNIGHT.

SEAS ARE GENERALLY AROUND 3 FT THIS EVENING...MAINLY IN AN 8-SECOND
SOUTHEAST SWELL. NEAR THE COAST THERE IS PROBABLY A GOOD DEAL OF
CHOP ON TOP OF THAT DUE TO THE LOCAL SEABREEZE ENHANCED WINDS. THE
CHOP MAY DIE AWAY BY MIDNIGHT BUT THE SWELL WILL CONTINUE INTO
MONDAY.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...MONDAY AND TUESDAY WE MAY SEE A BIT LARGER
SE SWELL IN RESPONSE TO THE TROPICAL LOW LIFTING NORTH OFF OUR
COAST...BUT THIS MAY ONLY EQUATE TO AN ADDITIONAL FOOT BASED ON
THE WIND-FIELD ASSOCIATED WITH THE OPEN SEA FEATURE. VERY LIGHT
WINDS MONDAY AND TUESDAY WILL RESULT IN ROLLING SWELL OF AROUND 3
FEET EVERY 7-8 SECONDS...WITH LITTLE CHOP ANTICIPATED. THERE WILL
BE A VERY SLIGHT CHANCE OF A CLOUD TO WATER LIGHTNING STRIKE
THROUGH MONDAY MORNING AS A FRONTAL BOUNDARY APPROACHES AND MOVES
OVER THE COASTAL WATERS.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 300 PM SUNDAY...FAIRLY BENIGN WINDS AND SEAS WEDNESDAY WILL
STEADILY INCREASE THROUGH THE PERIOD AS A WARM FRONT PASSES ACROSS
THE WATERS THURSDAY. HIGH PRESSURE WEDNESDAY WILL CREATE NE WINDS
AROUND 10 KTS WITH WEAK SWELL PRODUCING WAVES AROUND 2 FT. WARM
FRONT APPROACHING FROM THE SW WILL TIGHTEN THE PRESSURE GRADIENT
CAUSING WINDS TO INCREASE TO AROUND 20 KTS FROM THE S/SW ON FRIDAY.
THIS WILL PRODUCE STEEP WIND WAVES OF 5 FT AT 5-6 SECS...AND
THESE WILL DOMINATE THE WAVE SPECTRUM SINCE THE ONLY SWELL WILL BE
AROUND 1 FT AT 9 SEC FROM THE SE. SCATTERED SHOWERS AND TSTMS ARE
POSSIBLE THURSDAY AND FRIDAY...PRODUCING LOCALLY HIGHER WINDS AND
SEAS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...

SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...TRA
SHORT TERM...MJC
LONG TERM...JDW/III
AVIATION...ECT
Hazardous weather outlook, Jun 12, 8:34 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
834 PM EDT SUN JUN 12 2011

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-140045-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
834 PM EDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED SLOW MOVING THUNDERSTORMS THIS EVENING COULD PRODUCE
ISOLATED 1 TO 3 INCH RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME.

ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE WITH DAMAGING
WIND GUSTS OR LARGE HAIL THE PRIMARY SEVERE THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-140045-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
834 PM EDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-056-140045-
COASTAL HORRY-COASTAL GEORGETOWN-
834 PM EDT SUN JUN 12 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 8 AM EDT MONDAY
THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED SLOW MOVING THUNDERSTORMS TONIGHT COULD PRODUCE
ISOLATED 1 TO 3 INCH RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME.

ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE WITH DAMAGING
WIND GUSTS OR LARGE HAIL THE PRIMARY SEVERE THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-140045-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
834 PM EDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED SLOW MOVING THUNDERSTORMS TONIGHT COULD PRODUCE ISOLATED
1 TO 3 INCH RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME.

ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE WITH DAMAGING
WIND GUSTS OR LARGE HAIL THE PRIMARY SEVERE THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:44 PM EDTSevere Thunderstorm WarningILMMarlboro61 min
Jun 12, 10:33 PM EDTSpecial Weather StatementILMFlorence, Marion, Williamsburg57 min
Jun 12, 8:48 PM EDTSevere Thunderstorm WarningILMBladen, Robeson57 min
Jun 13, 7:53 PM EDTSpecial Weather StatementILMNew Hanover52 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.